MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 7-0 D/A BV175-8 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 7-0 D/A BV175-8 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W8702
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Hyphema (1911); Insufficient Information (4580)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
One tube for all: 1-year outcomes after transition to paul glaucoma implant at a tertiary centre.The aim of this prospective observational study was to evaluate the intraocular pressure (iop) lowering effect and success rate of paul glaucoma implant (pgi) in refractory glaucoma after changing practice pattern from ahmed and baerveldt tubes to pgi.From january 2022 to october 2023, a total of 49 patients were included in the study.Consists of 38 male and 11 female.With the mean age of 66.5 ± 16.9 and range 13¿85 years.The devices used during the surgery were ethilon 8¿0-9/0 (ethicon),vicryl 7¿0 (ethicon) and prolene 7¿0 (ethicon) ,viscoat (alcon laboratories, texas, usa) was injected in the ac or healon gv pro (johnson & johnson, california, usa) behind the iris in cases with placement in the sulcus.Reported complications ethilon 8¿0-9/0 (ethicon), vicryl 7¿0 (ethicon), prolene 7¿0 (ethicon).Loss of acuity (n=?), treatment: not reported.Cataract progression (n=?) treatment: not reported.Clinical hypotony (n=?) treatment: not reported.Choroidal detachment (n=?) treatment: not reported.Bcva loss (n=?) treatment: not reported.Maculopathy (n=?) treatment: not reported.Ac shallowing (n=?) treatment: not reported.Hyphaema (n=?) treatment: not reported.Corneal decompensation (n=?) treatment: not reported.In conclusions, this study indicates that pgi provides a good iop-lowering effect after 12 months in a population with risk factors for failure for traditional glaucoma surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does the surgeon believe that any of the ethicon products involved caused and/or contributed to the post-operative complications described in the article? which specific ethicon products have been used during the procedures (product code, lot number)? does the surgeon believe there was any deficiency with any of the ethicon products used in this procedure? if so, please provide details.Were the cases discussed in this article previously reported to ethicon? if yes, please provide a complaint reference number.Patient demographics? this report is related to a journal article; therefore, no product will be returned for analysis and the batch history records cannot be reviewed as the lot number has not been provided.H6 component code: g07002 ¿ device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Citation: acta ophthalmol.2025 jun;103(4):461-468.Doi: 10.1111/aos.17443.Epub 2025 jan 24.Pmid: 39853904; pmcid: pmc12069969.Https://doi.Org/10.1111/aos.17443.

Brand Name
PRLNE BLU 24IN 7-0 D/A BV175-8 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23064758
Report Number2210968-2025-10545
Device Sequence Number10044322
Product Code GAW
UDI-Device Identifier10705031201903
UDI-Public10705031201903
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberW8702
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown